Thunderstorm Wind, Saratoga
- When
- August 3, 1:42 PM EST
- Where
- Saratoga County, Saratoga Spgs
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.083, -73.800
Trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 3, 12:30 PM EST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY ISSUED BY NATIONAL WEATHER SERVICE BURLINGTON VT 130 PM EDT WED AUG 3 2005 .SHORT TERM (REST OF TODAY)... ISOLD TSRA DVLPG ALG BNDRY AS PRVS INDICATED. LAPS CAPE VALUES >2000 J/KG WITH GUD GRADIENT ALG BNDRY. SWODY1 AND SWOMCD HAVE BEEN UPDATED TO INDICATE A INCRS THREAT IN TSRA ACTVTY THUS HAVE MADE MORE ADJUSTMENTS AS INDICATED THE PSBLTY IN PRVS DISC. .PREVIOUS DISCUSSION... (ISSUED 1045 AM EDT WED AUG 3 2005) STNRY FNT LIES ALG/N OF OUR NRN FA WITH SHRA ACTVTY STL MVG SE ALG BNDRY. MORE UPSTREAM ACTVTY INDICATED BY KTYX/KCXX...WTR VPR AND IR IMAGERY. MUCH OF THIS IS IN RESPONSE TO S/W ENERGY AND JET DYNAMICS ASSOCIATED WITH CNDN MARITIME LOW PROVIDING LIFT ALG FNT. FCST CAPE VALUES (AND OBSERVED VALUES) ARE ALRDY AOA 1500 J/KG. IVE KEPT CRNT AREA OF SHRA ACTVTY AND JUST SW UNDER CHC SHRA/TSRA THREAT FOR REST OF AFTN. ATTM...LEFT REST OF FCST UNCHANGED BUT AM CONCERNED THAT MAY NEED TO WATCH FOR POPCORN...TERRAIN DRIVEN TSRA ACRS MUCH OF FA AND WL UPDATE IF NECESSARY. && .PREVIOUS DISCUSSION... (ISSUED 510 AM EDT WED AUG 3 2005) SYNOPSIS...HIGH PRESSURE WAS CENTERED OVER THE OHIO VALLEY THIS MORNING. A FRONTAL BOUNDARY LAY JUST TO THE NORTH OF OUR AREA CLOSE TO THE CANADIAN BORDER...EXTENDING WEST FROM A DEEP VERTICALLY STACKED LOW CENTERED OVER THE GULF OF ST LAWRENCE. HIGH PRESSURE ALOFT WAS CENTERED OVER THE SOUTHERN PLAINS WITH A RIDGE EXTENDING NORTH INTO CENTRAL CANADA TO WESTERN HUDSON BAY. THERE WERE TWO ADDITIONAL SHORT WAVES UPSTREAM...ONE JUST EAST OF THE CANADIAN ROCKIES AND A SECOND IN THE GULF OF ALASKA. THERE WAS A WEAK SURFACE LOW IN THE NORTHERN PLAINS AND A WEAK HEAT RELATED SURFACE LOW IN THE DESERT SOUTHWEST. A TROPICAL DEPRESSION WAS WELL EAST OF CAPE HATTERAS IN THE ATLANTIC. SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...(UPDATED)... THE TSTORM ACTIVITY ASSOCIATED WITH THE FRONTAL SYSTEM WHICH HAD PRETTY MUCH DIED DOWN YESTERDAY EVENING BEGAN TO START BACK UP IN CANADA AND HAS PROGRESSED ACROSS NORTHEASTERN NEW YORK INTO WEST CENTRAL VERMONT. THE STORMS ARE NOT YET IN OUR FORECAST AREA BUT LOOKS LIKE A FEW OF THEM WILL CLIP OUR NORTHERN AND NORTHEASTERN ZONES THIS MORNING WITH THE HIGHEST LIKLIHOOD BEING NORTHERN WARREN...WASHINGTON...AND WINDHAM COUNTIES. THE FRONT PRETTY MUCH STALLED OVERNIGHT AND WILL BEGIN TO SLIDE NORTHEAST BACK INTO CANADA THIS AFTERNOON...AS THE HIGH OVER THE OHIO VALLEY SLOWLY SLIDES EAST AND REACHES THE COAST BY MIDDAY THURSDAY. AT THE SAME TIME THE CANADIAN LOW SHIFTS EAST ACROSS HUDSON BAY TRAILING A COLD FRONT IN A TROF EXTENDING INTO THE CENTRAL GREAT LAKES AND SOUTHWEST FROM THERE TO KANSAS. BY FRIDAY EVENING BOTH THE NAM AND THE GFS HAVE THE FRONTAL SYSTEM JUST NORTHWEST OF THE SAINT LAWRENCE VALLEY AND THE NIAGRA FRONTIER...WITH THE NAM SLIGHTLY FASTER THAN THE GFS. HAVE MOVED UP THE CHANCE OF PRECIP FROM FRIDAY TO THURSDAY EVENING IN OUR NORTHWESTERN ZONES AND LATER THURSDAY NIGHT FARTHER SOUTH AND EAST. LONG TERM (FRIDAY THROUGH TUESDAY)...NAM PUSHES THE FRONT THROUGH A BIT FASTER THAN NCEP OR THE GFS. AT THIS POINT WILL NOT MAKE CHANGES BEYOND BRINGING IN THE CHANCE OF THUNDERSTORMS A BIT EARLIER. THE GFS AND NCEP BRING A WEAK HIGH OVER THE GREAT LAKES AREA FOR SATURDAY AS A WEAK LOW FORMS ON THE FRONTAL BOUNDARY SOUTH OF OUR AREA AND THE FRONT STALLS OFF THE COAST OF LONG ISLAND AND NANTUCKET. THE 00Z RUN OF THE GFS CONTINUES THE TREND OF THE PREVIOUS RUNS IN BRINGING MOISTURE UP FROM THE SOUTHERN PLAINS LATE IN THE WEEKEND. WILL KEEP THE FORECAST BASED ON HPC GUIDANCE MADE PREVIOUSLY...AND ADD THE LATEST SEGMENT TO THE GRIDS FOR REFINEMENT LATER TODAY. BOTH NCEP AND THE GFS SUGGEST THAT A BERMUDA TYPE HIGH WILL BECOME ESTABLISHED OVER MUCH OF THE EASTERN HALF OF THE COUNTRY UNTIL RELIEF COMES MIDWEEK WITH A FRONTAL PASSAGE. AVIATION... MAINLY CLEAR BEFORE DAYBREAK WITH PATCHY MVFR TO IFR CONDITIONS IN FOG AND MIST. SOME SHOWERS AND A FEW THUNDERSTORMS WILL MOVE SOUTHEAST FROM NORTH OF LAKE GEORGE INTO CENTRAL AND SOUTHERN VERMONT DURING THE MORNING HOURS. SKIES SHOULD BE MOSTLY CLEAR FROM THE MOHAWK VALLEY EAST INTO THE BERKSHIRES AND SOUTH OVER THE CATSKILLS AND MID HUDSON REGION THIS MORNING...THEN CUMULUS CLOUDS BUILDING WITH BASES AVERAGING AROUND 6 THOUSAND FEET ABOVE GROUND. AFTER DARK...SCATTERED MID LEVEL CLOUDS WILL DISSIPATE LATE IN THE EVENING. PATCHY FOG AND MIST ONCE AGAIN FORMING WELL AFTER MIDNIGHT. FIRE WEATHER...HUMIDITY CONTINUES TO BE A BIT ON THE HIGH SIDE AND WINDS ARE FAIRLY LIGHT WHICH SHOULD REDUCE THE DRYING OF VEGETATION IN SPITE OF TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL. NO RAIN IS IN THE PICTURE UNTIL THURSDAY NIGHT...AND IT LOOKS LIKE IT WILL AVERAGE ABOUT HALF AN INCH. HAVE MADE A FEW ADJUSTEMENTS TO SOME OF THE GRIDS. HYDROLOGY...RIVER FLOWS WILL CONTINUE LOW WHICH IS NORMAL FOR THIS TIME OF YEAR. RAIN WITH THE FRONTAL PASSAGE FRIDAY WILL HAVE LITTLE EFFECT ON RIVERS...BUT CONVECTION WILL PROBABLY RESULT IN BRIEF LOCALIZED DOWNPOURS WHICH COULD FLOOD ROADS AND PARKING AREAS. THERE MAY BE A POTENTIAL FOR SLOW MOVING HP TYPE THUNDERSTORMS EARLY NEXT WEEK AS STEERING WINDS APPEAR TO BE LIGHT AND PRECIPITABLE WATER MAY BE EXPECTED TO INCREASE WITH FLOW OF MOIST TROPICAL AIR. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...SLW - WFO BTV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 533 AM EDT WED AUG 3 2005 MAZ001-NYZ032-033-041>043-053-054-083-084-VTZ013>015-041100- BENNINGTON VT-EASTERN RENSSELAER NY-EASTERN WINDHAM VT-HAMILTON NY- NORTHERN BERKSHIRE MA-NORTHERN HERKIMER NY-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY- SOUTHERN WASHINGTON NY-WESTERN RENSSELAER NY-WESTERN WINDHAM VT- 533 AM EDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS INTO MID AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT BRIEF TORRENTIAL DOWNPOURS ARE POSSIBLE WHICH COULD CAUSE WATER TO POND ON ROADS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF MORE THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT AGAIN HEAVY RAIN IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-MAZ025-NYZ038>040-047>052-058>061-063>066-082-041100- EASTERN ALBANY NY-EASTERN COLUMBIA NY-EASTERN DUTCHESS NY- EASTERN GREENE NY-EASTERN SCHENECTADY NY-EASTERN ULSTER NY- MONTGOMERY NY-NORTHERN FULTON NY-NORTHERN LITCHFIELD CT-SCHOHARIE NY- SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY- SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-WESTERN ALBANY NY- WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-WESTERN GREENE NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY- 533 AM EDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT W ESTERN NEW ENGLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF MORE THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT AGAIN HEAVY RAIN IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Albany radar (KENX), 59 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473572.